Ohio, 2011Damaging Winds in Ohio, July 18, 2011
July 18, 2011 · NWS IWX · 2 events in 1 county or zone
A cluster of thunderstorms moved out of southern Lower Michigan into northwestern Ohio. Entering into an area of increased instability, the thunderstorms intensified, producing damaging winds in Henry county before moving east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms moved out of southern Lower Michigan into northwestern Ohio. Entering into an area of increased instability, the thunderstorms intensified, producing damaging winds in Henry county before moving east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 18, 6:29 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 18, 6:29 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT MON JUL 18 2011
.AVIATION...
BULK OF TSTM ACTIVITY THIS AFTN BYPASSED NRN INDIANA TO THE EAST.
AIRMASS ACROSS THE AREA REMAINS VERY MOIST AND UNSTABLE. ONGOING
TSTMS OVER NRN WI MOVG SE BUT APPEAR TO BE DISSIPATING AS THEY
APPROACH MARINE MODIFIED AIRMASS ALONG WRN SHORE OF LAKE MICHIGAN.
STILL... SOME POTENTIAL THAT THESE STORMS OR OTHERS WHICH DVLP
ALONG WK CDFNT WILL IMPACT THE TERMINALS LATE TONIGHT AND EARLY
TUE AS THE FRONT MOVES THROUGH THE AREA SO CONTD WITH CB IN TAFS
DURING THIS TIMEFRAME. MOIST AIRMASS WITH FAIRLY LIGHT WINDS AND
LIMITED CLOUDINESS SHOULD AGAIN LEAD TO WIDESPREAD MVFR
VISIBILITIES LATE TONIGHT AND EARLY TUE...LOWER IN OUTLYING AREAS.
SOME MVFR CIGS ALONG CDFNT ATTM AND PROGGED TO MOVE ACROSS NRN
INDIANA TUE MORNING SO HAVE CONTD WITH THIS IN THE TAFS...THOUGH
COOLER/DRIER AIR SHOULD OVERSPREAD THE AREA FROM THE NNW DURING
THE DAY RESULTING IN VFR CONDITIONS AND NO CIGS ACROSS THE AREA
MOST OF THE AFTN.
&&
.PREV DISCUSSION... /ISSUED 344 PM EDT MON JUL 18 2011/
SHORT TERM...
TONIGHT THROUGH TUES NIGHT.
MAIN FORECAST ISSUE FOR PERIOD REMAINS WITH CHANCES OF CONVECTION
AND HEAT HEADLINES.
ATMOSPHERE CURRENTLY MODERATELY UNSTABLE WITH CAPE VALUES IN EXCESS
OF 3500-4000 J/KG AND PWAT VALUES PUSHING 2 IN. ISOLATED CONVECTION
STARTING TO POP UP IN EASTERN CWA WHERE BETTER HEATING OCCURRED BUT
IS HAVING A HARD TIME MAINTAINING ITSELF. CURRENT THINKING IS THAT
CONVECTION THIS AFTERNOON/EVENING WILL REMAIN SCATTERED GIVEN LACK
OF DECENT FORCING MECHANISM AND LITTLE TO NO SHEAR. ALTHO HARD TO
RULE OUT AN ISOLATED SEVERE STORM GIVEN INSTABILITY...MAIN THREAT
WITH ANY STORM THAT CAN MAINTAIN ITSELF LONG ENOUGH WILL BE HEAVY
RAIN. UNCERTAINTY ALSO REMAINS ON ADDITIONAL CHANCES FOR STORMS
OVERNIGHT. WEAK BACKDOOR COLD FRONT WILL APPROACH THE AREA OVERNIGHT
AND REMAIN QUASI STATIONARY THRU TOMORROW. THIS MAY PROVIDE BETTER
FOCUS FOR STORMS THAN THIS AFTERNOON'S SITUATION. MOST MODEL
SOLUTIONS INCLUDING DO NOT HAVE A GREAT HANDLE ON CURRENT SITUATION
SO HARD TO PUT MUCH STOCK IN ANY ONE SOLUTION FOR COVERAGE AND
TIMING. KEPT WITH THINKING OF PRIOR GRIDS AND LEFT CHANCE POPS
EVERYWHERE WITH DRY FORECAST AFTER 00Z WEDNESDAY. TRENDS WILL NEED
TO BE MONITORED OVERNIGHT.
IN RESPECT TO TEMPERATURES...NO MAJOR CHANGES TO GOING GRIDS. WARM
NIGHT IN STORE WITH LOWS IN THE LOW TO MID 70S. TOMORROW'S TEMPS
COULD BE COMPLICATED BY CLOUD SHIELD IF OVERNIGHT CONVECTION DOES
MATERIALIZE. THEREFORE...DECIDED TO HOLD OFF ON HEAT ADVISORY FOR
TUES AND WILL DEFER TO LATER SHIFTS. ALSO DECIDED TO PUSH BACK WATCH
UNTIL WEDNESDAY GIVEN UNCERTAINTY AND COLLABORATION WITH LONG TERM
FORECASTER/SURROUNDING OFFICES. STILL THINK ADVISORY CRITERIA WILL
BE MET TUES WITH UPPER RIDGE AXIS BEGINNING TO SHIFT EAST A BIT AND
WARM UP CONTINUING. MAX TEMPS IN THE LOWER 90S AND DEWPTS IN THE MID
70S SO HEAT INDICES SHOULD BE OVER 100 IN MOST LOCATIONS.
LONG TERM...
WEDNESDAY THROUGH MONDAY...
FORECAST PERIOD TO BEGIN WITH EASTWARD SHIFT TO UPPER RIDGE WHICH IS
EXPECTED TO ALTER TRAJECTORIES OF ANY DEVELOPING MCS TO THE NORTH
AND EAST OF OUR AREA...AND ALSO BRING OPPRESSIVE HEAT AND HUMIDITY
TO THE REGION...WITH TEMPS IN THE MID 90S AND DEWPOINTS IN THE MID
70S ON WED AND THU. HEAT INDEX READINGS OF 100-105 CAN BE EXPECTED
BOTH DAYS. UPPER RIDGE THEN FLATTENS OUT AND ALLOWS SOUTHERN EXTENT
OF MORE PROGRESSIVE NORTHERN STREAM FLOW TO DIP DOWN INTO THE
SOUTHERN GREAT LAKES WHICH WILL FEATURE EMBEDDED SHORT WAVE
DISTURBANCES ALONG WITH A WEAK SFC BOUNDARY. DIFFUSE NATURE OF SFC
BOUNDARY AND LACK OF AGREEMENT AMONG MEDIUM RANGE MODELS ON HOW FAR
SOUTH NORTHERN STREAM FLOW WILL ACTUALLY GET SUGGESTS REMAINING WITH
A DRY FCST FOR NOW. A LITTLE BETTER MODEL AGREEMENT FOUND IN DAYS 6
AND 7 WITH UPPER LOW MOVING INTO THE HUDSON BAY AND ACTUALLY BRING
AN AIRMASS-CHANGING COLD FRONT THROUGH THE AREA TOWARD THE END OF
THE FCST PERIOD. GIVEN REASONABLE MODEL CONSENSUS WILL GO ALONG WITH
SURROUNDING OFFICES IN ADDING SMALL CHANCE POPS FOR SUNDAY. PASSAGE
OF COLD FRONT WILL BRING MORE COMFORTABLE HUMIDITIES INTO THE AREA
MONDAY AND NUDGE TEMPS BACK INTO THE UPPER 80S.&&
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR INZ003>009-012>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MIZ077>081.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...OBERGFELL
LONG TERM...LOGSDON
AVIATION...JTHazardous weather outlook, Jul 18, 7:21 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT MON JUL 18 2011
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
821 PM EDT MON JUL 18 2011 /721 PM CDT MON JUL 18 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE
THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAINFALL IS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN EXCESSIVE HEAT WATCH IS IN EFFECT WEDNESDAY AND THURSDAY. HEAT
INDEX READINGS ARE EXPECTED TO PEAK NEAR 100 TUESDAY AND AROUND
105 WEDNESDAY AND THURSDAY...WITH OVERNIGHT LOWS ONLY IN THE 70S.
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-200030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
821 PM EDT MON JUL 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS MAY
BE SEVERE WITH HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON TUESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 18, 3:45 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON JUL 18 2011
OHZ005-016-182115-
HENRY OH-PUTNAM OH-
445 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS OVER SOUTHEASTERN HENRY AND NORTHEASTERN
PUTNAM COUNTIES...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEIPSIC...OR 9 MILES NORTH OF OTTAWA...
MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LEIPSIC...DESHLER AND BELMORE...
GILBOA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4110 8418 4126 8407 4120 8388 4118 8387
4095 8388
TIME...MOT...LOC 2045Z 294DEG 28KT 4113 8400Special weather statement, Jul 18, 4:14 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT MON JUL 18 2011
OHZ016-025-182145-
ALLEN OH-PUTNAM OH-
514 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND SOUTHERN
PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 10 MILES SOUTHWEST OF
OTTAWA...MOVING SOUTHEAST AT 25 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
CAIRO...
ROCKPORT AND SLABTOWN...
BEAVERDAM...
LAFAYETTE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8427 4101 8415 4091 8387 4067 8388
TIME...MOT...LOC 2113Z 299DEG 24KT 4089 8410
Special weather statement, Jul 18, 5:21 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 PM EDT MON JUL 18 2011
OHZ024-025-182245-
ALLEN OH-VAN WERT OH-
621 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORM MOVING TOWARD SOUTHWESTERN ALLEN COUNTY
IN WEST CENTRAL OHIO...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR SPENCERVILLE...OR 7 MILES
SOUTHWEST OF DELPHOS...MOVING EAST AT 25 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT SHAWNEE AND LIMA...
ELIDA...
NEEDMORE...
CONANT...
KEMP...
HUME...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4065 8412 4065 8414 4065 8421 4069 8422
4069 8433 4068 8434 4068 8444 4073 8444
4073 8449 4082 8445 4080 8409
TIME...MOT...LOC 2220Z 283DEG 22KT 4075 8435Special weather statement, Jul 18, 5:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT MON JUL 18 2011
OHZ025-182315-
ALLEN OH-
645 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN ALLEN COUNTY IN WEST
CENTRAL OHIO...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF FORT SHAWNEE...MOVING SOUTHEAST
AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT SHAWNEE AND LIMA...
HUME...
ROUSCULP AND YODER...
WESTMINSTER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8387 4064 8410 4066 8411 4065 8421
4069 8422 4069 8433 4068 8434 4068 8437
4069 8439 4080 8433 4069 8387
TIME...MOT...LOC 2245Z 294DEG 20KT 4068 8422Special weather statement, Jul 18, 6:36 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT MON JUL 18 2011
OHZ001-002-004-005-190000-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
736 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN FULTON...
WILLIAMS...NORTHEASTERN DEFIANCE AND HENRY COUNTIES IN NORTHWEST
OHIO...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MONTPELIER TO NAPOLEON...MOVING SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTPELIER...
NAPOLEON...
LIBERTY CENTER...
STRYKER...
WEST JEFFERSON AND COLTON...
HALLOCK AND TEXAS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4117 8389 4158 8479 4170 8474 4170 8465
4147 8388 4117 8387
TIME...MOT...LOC 2334Z 303DEG 21KT 4165 8465 4142 8416Special weather statement, Jul 18, 7:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT MON JUL 18 2011
OHZ001-002-004-005-190030-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
804 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH
SOUTHWESTERN FULTON...EASTERN WILLIAMS...NORTHEASTERN DEFIANCE AND
HENRY COUNTIES IN NORTHWEST OHIO...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST UNITY TO
NAPOLEON...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH RAINFALL
OF ONE TO TWO INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NAPOLEON...ARCHBOLD AND MALINTA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4117 8392 4153 8461 4169 8452 4138 8388
4117 8388
TIME...MOT...LOC 0002Z 304DEG 9KT 4157 8446 4138 8412Thunderstorm Wind, Henry
- When
- July 18, 8:00 PM EST to 8:01 PM EST
- Where
- Henry County, 0.69 mi N of Napoleon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 41.390, -84.130
Emergency management officials reported uprooted trees and power lines down in and around Napoleon. A work trailer flipped over and was blown onto Scott Street. A tree fell onto a house on Oakwood Avenue.
Thunderstorm Wind, Henry
- When
- July 18, 8:01 PM EST to 8:02 PM EST
- Where
- Henry County, 1.66 mi NW of Napoleon Henry Co Ar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.384, -84.096
Emergency managment officials reported nine utility poles snapped off roughly four to ten feet above the ground near County Road P and 12.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 18 to 20, 20111 death · $1.0 million · 42 events
- Damaging Winds in Michigan, July 18, 20111 death · $67,000 · 75 kt wind · 20 events
- Hail and Damaging Winds in Ohio, July 18, 2011$164,000 · 1 in hail · 13 events
- Flash Flood and Lightning Strike in Colorado, July 18, 2011$230,000 · 3 events
- Flash Flood and Flooding in Pennsylvania, July 18, 2011$146,000 · 52 kt wind · 9 events
- Dust Storm and Hail in Arizona, July 18, 20114 injured · $25,000 · 1 in hail · 4 events
- Flash Flood and Flood in Wisconsin, July 18, 2011$75,000 · 1.75 in hail · 10 events
- Damaging Winds in Wisconsin, July 18, 2011$75,000 · 65 kt wind · 10 events
- Damaging Winds and Lightning Strike in Massachusetts, July 18, 20111 injured · $65,000 · 50 kt wind · 3 events
- Damaging Winds in Pennsylvania, July 18, 2011$50,000 · 50 kt wind · 2 events
- Hail in North Dakota, July 18, 2011$50,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Ohio, July 18, 2011$34,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332330, 332331.